Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Having pain in jaw and chest. EKG, ECG and blood test normal. Took klonopin. What's going on?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2759 Questions
Question
hiim a 28 year old female who has been having jaw pain on both sides of face off an on heart palpations. .. also I have chest pain every once n a while. ive seen two cardiologist who have ran ekg. ecg. stress tests. blood test and sono of heart All come back normal and good but weeks later I still get anxious restless weak and have all the symptoms of a heart attack please tell me whats going on ive been checked for anxiety im on meds I take klonopin for tht but still just feel horrible since being on this meds ive went from 245 to 278 within 3 months help me
Posted Wed, 20 Feb 2013 in Lung and Chest disorders
 
 
Answered by Dr. Srikanth Reddy 2 hours later
Hello,

Thanks for choosing health care magic to post your queries.

Chest pain and palpitation in the presence of normal blood work, ECG and stress test and echo of heart suggests that the complains can be of psychological nature. The kind of symptoms you have mentioned suggests that you might be having a disorder called panic disorder where suddenly one has anxiousness, palpitations, breathlessness, chest pain and a feeling of impending doom. Klonopin having clonazepam is a good drug which reduces the symptoms; but unless the underlying anxiety and depressive disorder are not treated, the symptoms will not resolve much.

If its anxiety disorder, then Paroxetine and escitalopram belonging to SSRi class are good drugs which can reduce the underlying cause. Similarly Propranolol, a B-Blocker is also a good drug to reduce these anxiety symptoms. Discuss with your treating doctor the next time you plan to visit his office.

Other than the drugs, cognitive behavioural therapy and brief psychodynamic therapy will also help in reducing the symptoms. Regular exercise and good diet will help in your weight concerns as well as reduce these distressing episodes. Perhaps you can contact a XXXXXXX experienced psychiatrist who can help you with these issues if your current treating doctor is not a psychiatrist.

I hope your current doctor has also looked up for local causes of jaw pain. If not, you may consult an ENT surgeon with proper x-rays.

Hope I have answered your query. I will be more than happy to help you if you need any further clarifications.
In case you don’t need any further clarifications, you can close the discussion and rate the answer and review it if possible.

Wish you a good health!

Regards
Above answer was peer-reviewed by
 
Follow-up: Having pain in jaw and chest. EKG, ECG and blood test normal. Took klonopin. What's going on? 3 days later
Ok well this does concern for a follow up talk I had all these test ran a few months back I always have different symptoms of chest pain so when will I ever know when to truly go to Dr... also my Blood Pressure has been a lil elevated because of all the weight I put on from the clonazepam so how do I go about lower that and making my dizziness and pain go away... I work alot of nights sonetimes day 12 hr shifts at a hospital so im continually busy and I need to know what I could possibly do to better this and what are my chances of heart problems or stroke or clots giving my history im 28 im 278 pounds 5"5 & no history of any of these n my family that I know of but I do have anxiety, ptsd, & acid reflux and hypothyroidism. ..
 
 
Answered by Dr. Srikanth Reddy 10 hours later
Hello,
Heart Attacks and stroke at 28 are very very rare. Your PTSD, acid reflux and hypothyroidism doesn't have much to do about your chances of having a heart attack/stroke. Especially if you have anxiety issues, any chest complain would be an anxiety symptom unless proved to the contrary. ECG is a simple and easy test to confirm this instead of going for all multitude of tests. Moreover ones your anxiety issues settle down, these panic attacks will reduce and you wont have nay more of these symptoms.
Weight reduction is necessary and can be best done and sustained by exercises and aerobics. You should allot at least 20-30 min /day and also eat healthy.
Metformin, topiramate and rimonabant are certain drugs available in the market to reduce the weight, but these are secondary if weight doesn't reduce with exercises.
Hope I have answered your query. I will be more than happy to help you if you need any further clarifications.
In case you don’t need any further clarifications, you can close the discussion and rate the answer and review it if possible.
In case if you want to discuss with me directly you can use the link:
WWW.WWWW.WW Wish you a good health!

Regards
Above answer was peer-reviewed by
 
Follow-up: Having pain in jaw and chest. EKG, ECG and blood test normal. Took klonopin. What's going on? 7 days later
Ok so question ive been experiencing serve left arm under arm coldness sorness mostly on the left side neck sometime s jaw area as well I feel like im just miserable dying ive had every test possible between mri to ct to stress test ekg ect within this last year but still having different pains all the time how do I know when its something 911 emergency I feel like its just miserable unbearable sometimes I need to kno why my stomach has serve sharp pains out of no where in upper under chest n ribs tht take my breath away ♥ Im always dizzy , cold, stomach pains and feeling sick to my stomach here lately please help me I had a edg scope done bout 1 yr ago I have ct mri last yr n august ive had stress test ekg ecg and echo sono just few months ago but still having pain I dont believe this is related to anxiety im a nurse I know some things not
alot but I know wht I feel is not right so... lil history my gallbladder is gone my appendix is gone ive had 3 kids ive had etopic pregnancy ive had dnc and
 
 
Answered by Dr. Srikanth Reddy 9 hours later
Hello,
Thanks for choosing health care magic for posting your follow-up query.
All the symptoms that you have mentioned can be very explained with anxiety. Anxiety can have many varied presentations for mere palpitation to severe chest pain to pain in abdomen as well! Especially when all the tests have come normal, you dont need to worry much.
As I said before get yourself treated for the anxiety disorder and look for the response. If it responds, what better than getting your problems solved. If its anxiety disorder, then Paroxetine and escitalopram belonging to SSRi class are good drugs which can reduce the underlying cause. Similarly Propranolol, a B-Blocker is also a good drug to reduce these anxiety symptoms. Discuss with your treating doctor the next time you plan to visit his office.

Other than the drugs, cognitive behavioural therapy and brief psychodynamic therapy will also help in reducing the symptoms. Regular exercise and good diet will help in your weight concerns as well as reduce these distressing episodes. Perhaps you can contact a XXXXXXX experienced psychiatrist who can help you with these issues if your current treating doctor is not a psychiatrist.

Regarding calling 911, you can still give a call if the pains are severe and an ECG will help in proving that nothing much is wrong with you.

Hope I have answered your query. I will be more than happy to help you if you need any further clarifications.
In case you don’t need any further clarifications, you can close the discussion and rate the answer and review it if possible.
In case if you want to discuss with me directly you can use the link:
WWW.WWWW.WW Wish you a good health!

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor